Volume 9, issue 4 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15, 1 issue

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Bordism groups of solutions to differential relations

Rustam Sadykov

Algebraic & Geometric Topology 9 (2009) 2311–2347
Abstract

In terms of category theory, the Gromov homotopy principle for a set valued functor F asserts that the functor F can be induced from a homotopy functor. Similarly, we say that the bordism principle for an abelian group valued functor F holds if the functor F can be induced from a (co)homology functor.

We examine the bordism principle in the case of functors given by (co)bordism groups of maps with prescribed singularities. Our main result implies that if a family J of prescribed singularity types satisfies certain mild conditions, then there exists an infinite loop space ΩBJ such that for each smooth manifold W the cobordism group of maps into W with only J–singularities is isomorphic to the group of homotopy classes of maps [W,ΩBJ]. The spaces ΩBJ are relatively simple, which makes explicit computations possible even in the case where the dimension of the source manifold is bigger than the dimension of the target manifold.

Keywords
differential relation, h-principle, generalized cohomology theory, singularity of a smooth map, jet, fold map, Morin map, Thom–Boardman singularity
Mathematical Subject Classification 2000
Primary: 55N20, 53C23
Secondary: 57R45
References
Publication
Received: 25 December 2006
Revised: 18 May 2009
Accepted: 19 May 2009
Published: 30 October 2009
Authors
Rustam Sadykov
Department of Mathematics
University of Toronto
Toronto ON
Canada